Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 139, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2016, 2:40 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 8, 2016, 3:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, WV, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 74 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:45 PM EDT | TSTM WND DMG | Chattaroy, WV | TREES DOWN IN TOWN |
| Jul 8, 3:00 PM EDT | TSTM WND DMG | 1 Sw Logan, WV | TREES DOWN ALONG ROUTE 44. TIME ESTIMATED FROM RADAR. |
| Jul 8, 3:05 PM EDT | TSTM WND DMG | Wharncliffe, WV | TREES DOWN IN WHARNCLIFFE |
| Jul 8, 3:15 PM EDT | TSTM WND DMG | Man, WV | TREES DOWN IN MAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570
WUUS51 KRLX 081840
SVRRLX
WVC045-059-081915-
/O.NEW.KRLX.SV.W.0139.160708T1840Z-160708T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MINGO COUNTY IN SOUTHERN WEST VIRGINIA...
LOGAN COUNTY IN SOUTHERN WEST VIRGINIA...
* UNTIL 315 PM EDT
* AT 239 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNT GAY-SHAMROCK TO BELFRY...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...MAN...DELBARTON...HOLDEN...MALLORY...
MOUNT GAY-SHAMROCK...GILBERT CREEK...CHIEF LOGAN STATE...
RED JACKET...CHATTAROY...HINCH...AMHERSTDALE-ROBINETTE...MATEWAN...
GILBERT...WEST LOGAN...MITCHELL HEIGHTS...BRUNO...
MOUNT GAY AND DINGESS.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 3 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3757 8213 3759 8213 3759 8216 3762 8216
3762 8218 3765 8218 3765 8219 3763 8219
3763 8221 3766 8224 3768 8230 3770 8230
3771 8231 3794 8222 3792 8177 3791 8176
3788 8176 3787 8178 3785 8176 3755 8186
TIME...MOT...LOC 1839Z 264DEG 34KT 3788 8216 3763 8227
HAIL...<.75IN
WIND...60MPH
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:28 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 8, 2:28 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
228 PM EDT FRI JUL 8 2016
.SYNOPSIS...
A thunderstorm complex associated with a weak upper level
disturbance, and equally weak surface boundary, rolls across southern
portion of area this afternoon. A cold front crosses tonight.
&&
.NEAR TERM /THROUGH SATURDAY/...
200 PM UPDATE...
Forecast updated for severe thunderstorm watch 357 across southern
portion of forecast area. The thunderstorm complex waa rolling
into the southern portion of the forecast area from the west as of
18Z.
1130 AM UPDATE...
Updated wording for severe thunderstorm watch in the southwest
corner of the forecast area while cranking up pops further in that
area as well as the FFA area, which is roughly the southern half
of the forecast area. The severe thunderstorm watch reflects
mainly the convective complex rolling up the Ohio River Valley, as
widespread stratus in the area will likely preclude convection
popping up out ahead.
1000 AM UPDATE...
Issued flash flood watch for southern half of area on account of
upstream convection along WNW to ESE boundary over northern
Kentucky. With associated theta e and pw maxima over the watch
area this afternoon, expect upstream convection to shift and / or
redevelop eastward into / over the forecast area today. Raised
PoPs southern half of forecast area as well for today into
tonight.
Meanwhile, stratus holding down heating is likely to stiff arm
severe convective potential until at least later this afternoon.
Nonetheless, did add gusty winds to the thunderstorm forecast
wording / grids.
PREVIOUS DISCUSSION...
Forecast confidence in the near term remains quite low. A moisture
rich airmass with dew points in the upper 60s to low 70s is
entrenched over the area. There will be plenty of instability to go
around this afternoon with CAPE approaching 2000 J/Kg. The problem
lies however on the forcing mechanism to help kick off more
organized convection. I believe that there will be a line of storms
that develop with a cold front this afternoon well to our west-
northwest in Indiana and up to the Great Lakes. There should be
another line of convection that develops to our west or
southwest...somewhere in KY. This is where model guidance is
highlighting decent moisture convergence with a theta e ridge nosing
into Southwestern West Virginia. If any strong to severe storms are
to affect our area today it will likely be with the convection that
develops over KY and they may track across Southern West Virginia.
However...current MCS over Missouri is really complicating matters.
Outflow from this MCS is going to throw a wrench into the forecast
as well...as maybe it will help convection form a bit further north
and make it more likely to push through our region late this
afternoon and this evening. We do remain highlighted in a slight
risk area from SPC...but reading their discussion as well only shows
that the uncertainty is extremely high with this forecast...basically
it is as clear as mud due to all the ingredients at hand. I have
only went with chance PoP across the region through the day due to
this uncertainty. Now casting will be needed today as mesoanalysis
later this morning to early afternoon will likely help in diagnosing
not only where storms will be today...but also what threats that
may come with them.
Amplification of the northern stream flow aloft with passage of a
cold front...will bring mostly dry and slightly cooler conditions
for the weekend. However...will leave just a small chance of a
shower or storm in the northern mountains Saturday... as a
northern stream short wave with limited moisture drops
southeastward from the eastern Great Lakes to the Mid Atlantic
Coast.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure crosses the area Saturday night and Sunday with cooler
and drier weather. That regime does not linger long however, as
moisture begins to increase again Monday. A nearly stationary
boundary stays to our south through the period...but all models
showing some sort of an upper level disturbance Monday or Monday
night, so have increased POPs to account for this. Did not go to
drastic with it as this has been an area of uncertainty in the
models recently. But did increase to chance POPs along and south
of the I-64 corridor until the overall evolution of things becomes
more clear.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A warm front lifts north across the forecast area on Tuesday, which
brings the warm and humid weather back. The GFS tries to slide a
cold front through midweek, while the ECMWF is more diffuse with the
boundary remaining mostly to the north. In the rather typical summer
pattern with no significant synoptic features, kept POPs mainly diurnal
in nature...maxing out during the afternoon with a min overnight.
Have high temperatures pushing 90 degrees by midweek across the
lowlands. Dewpoints in the upper 60s and low 70s should support
some heavy rain potential, and relatively weak storm level flow
could lead to slow storm movement. With the usually more isolated
threat from mid-summer diurnal convection, will not include in the
HWO just yet since there is still some time to wait for finer
details to resolve.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorm complex moving into southern WV will impact HTS with
strong wind gusts and IFR conditions likely first hour 18Z to
19Z, CRW 19z to 20z with less confidence on wind gusts and IFR,
and then lastly BKW with less confidence based un uncertainty of
whether and how quickly the thunderstorms might weaken given
little heating that far east.
These storms will be followed by some MVFR conditions later this
afternoon, and fog is more likely tonight on account of the rain
there this afternoon.
Farther north, mainly VFR conditions into tonight with less
coverage and therefore less confidence on a thunderstorm impacting
PKB, CKB or EKN.
A cold front crossing the area tonight will bring one last chance
for a shower or thunderstorm, followed by fog especially south but
also wherever a thunderstorm does occur north. MVFR stratocu will
likely form again toward Saturday morning but will mix out by late
morning, earlier than the past few days, as drier air works into
the area behind the front.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Impact of thunderstorm complex rolling
across southern WV this afternoon may vary. Occurrence of showers
and thunderstorm ahead of a cold front tonight, and then fog and
low clouds in its wake into Saturday morning, may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M M M H H H H H H M
HTS CONSISTENCY M M M M M M H H H H H H
BKW CONSISTENCY L L M M M M M M M M M M
EKN CONSISTENCY M M M M M H H H H M M M
PKB CONSISTENCY M M H H H H H H H H H H
CKB CONSISTENCY M H H H H H H H H H H M
AFTER 18Z SATURDAY...
No widespread IFR conditions expected at this time.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005-006-
013>015-024>027-033>037.
OH...None.
KY...Flash Flood Watch until midnight EDT tonight for KYZ102-103-
105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.
&&
SYNOPSIS...TRM/MZ/MPK
NEAR TERM...TRM/MPK
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...TRMHazardous weather outlook, Jul 8, 11:23 AM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1123 AM EDT FRI JUL 8 2016 OHZ066-067-075-076-084-085-WVZ007>011-016>020-028>032-038>040-046- 047-091530- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1123 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF DAMAGING WIND GUSTS THE MAIN HAZARD. IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ005-006-013>015-024>027-033>037-091530- DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN- BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 1123 AM EDT FRI JUL 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF DAMAGING WIND GUSTS THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-OHZ083-086-087-091530- GREENUP-JACKSON OH-GALLIA-LAWRENCE OH- 1123 AM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY AND PORTIONS OF SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ102-103-105-091530- CARTER-BOYD-LAWRENCE KY- 1123 AM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jul 8, 1:38 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT FRI JUL 8 2016
KYZ101>103-105-081830-
BOYD-CARTER-LAWRENCE-GREENUP-
138 PM EDT FRI JUL 8 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARTER AND BOYD
COUNTIES...
AT 138 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR GRAYSON LAKE
STATE PARK...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...
CANNONSBURG...CARTER CAVES STATE PARK...RUSH...COALTON...GESLING...
DURBIN...PRINCESS...DENTON...BURNAUGH...CARTER...HITCHINS...
WILLARD...MAVITY...GRAHN AND SUMMIT.
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 159 AND
189.
LAT...LON 3850 8316 3837 8284 3849 8266 3826 8258
3817 8298 3819 8299 3819 8301 3820 8301
3820 8304 3818 8305 3823 8309 3824 8314
3827 8317
TIME...MOT...LOC 1738Z 275DEG 41KT 3825 8306
08Special weather statement, Jul 8, 1:55 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT FRI JUL 8 2016
KYZ101-OHZ086-087-WVZ006-007-081900-
GREENUP-LAWRENCE-GALLIA-MASON-CABELL-
155 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...SOUTHERN GALLIA...
SOUTHWESTERN MASON AND NORTHEASTERN CABELL COUNTIES...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
VESUVIUS... MOVING EAST AT 55 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
IRONTON...GALLIPOLIS...COAL GROVE...PROCTORVILLE...LAKE VESUVIUS...
BARBOURSVILLE...MILTON...ONA...CULLODEN...FRANKLIN FURNACE...
FLATWOODS...RUSSELL...VERNON...WATERLOO...RACELAND...WORTHINGTON...
WURTLAND...AID...CROWN CITY AND ATHALIA.
THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA NEAR MILE MARKER
17...AND BETWEEN MILE MARKERS 20 AND 28.
LAT...LON 3858 8283 3857 8281 3860 8274 3865 8277
3868 8276 3868 8270 3875 8270 3875 8266
3880 8265 3882 8202 3838 8211 3854 8284
TIME...MOT...LOC 1755Z 275DEG 49KT 3865 8265
08Special weather statement, Jul 8, 2:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT FRI JUL 8 2016
KYZ105-WVZ005-013-024-025-081900-
LAWRENCE-LOGAN-MINGO-WAYNE-LINCOLN-
211 PM EDT FRI JUL 8 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
LAWRENCE...NORTHWESTERN MINGO AND SOUTHERN WAYNE COUNTIES...
AT 211 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR JOB...OR 8
MILES NORTH OF INEZ...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLEY...HARTS...DUNLOW...ULYSSES...HODE...KERMIT...LENORE...
GALLUP...GLENHAYES...CLIFFORD...WILSONDALE...CRUM...DINGESS...
MYRTLE AND BREEDEN.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 7 AND 14.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM EDT FOR WESTERN...SOUTHERN AND CENTRAL WEST
VIRGINIA.
LAT...LON 3807 8269 3808 8211 3775 8217 3783 8240
3785 8242 3786 8242 3787 8241 3788 8242
3791 8247 3790 8247 3792 8248 3793 8250
3795 8250 3796 8253 3795 8258 3793 8258
3792 8260 3789 8260 3796 8282
TIME...MOT...LOC 1811Z 274DEG 34KT 3798 8259
08Local storm report, Jul 8, 2:16 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
216 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG FLATWOODS 38.52N 82.72W
07/08/2016 GREENUP KY 911 CALL CENTER
A TREE FELL THROUGH A HOUSE PER 911 DISPATCH.
ADDITIONALLY...TREES AND POWERLINES HAVE BEEN REPORTED
DOWN ACROSS ROADS THROUGHOUT THE COUNTY. TIME ESTIMATED
FROM RADAR
&&
EVENT NUMBER RLX1601211
COOPERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:06 AM EDT | Flash Flood Watch | RLX | Boone, Cabell, Clay, Kanawha, Lincoln, Logan and 5 more | 10 hr |
| Jul 8, 1:55 PM EDT | Special Weather Statement | RLX | Cabell | 65 min |
| Jul 8, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 44 min |
| Jul 8, 2:53 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 25 min |
| Jul 8, 3:01 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Logan, Mingo, Raleigh, Wyoming | 44 min |
| Jul 8, 3:10 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Kanawha, Logan, Nicholas, Raleigh and 1 more | 110 min |
| Jul 8, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh, Wyoming | 40 min |
| Jul 8, 4:11 PM EDT | Special Weather Statement | RLX | McDowell | 2 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.